Alert archive / Texas / Hard Freeze Warnings in 2014
Hard Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this hard freeze warning at Jan 6, 2014, 3:38 AM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Jan 6, 2014, 9:31 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 3:38 AM CST (09:38 UTC)
- In effect from
- Jan 6, 2014, 9:31 PM CST
- Expired
- Jan 7, 2014, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this hard freeze warning went out at Jan 5, 3:31 PM CST, 12 hours 7 minutes earlier.
Area forecast discussion, Jan 5, 3:31 PM CST, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CST SUN JAN 5 2014
.DISCUSSION...
NORTHWEST WINDS 15 TO 25 MPH CONTINUE ACROSS THE REGION THIS
AFTERNOON AS ARCTIC HIGH PRESSURE BUILDS ACROSS THE REGION.
EXPECTING WINDS TO CONTINUE AROUND 20 MPH TONIGHT ACROSS MUCH OF
THE REGION. FOR THIS FORECAST PACKAGE...WENT AHEAD AND EXTENDED
THE LAKE WIND ADVISORY FOR ALL AREAS EXCEPT PORTIONS OF SOUTHWEST
ARKANSAS...DEEP EAST TEXAS...AND NORTH CENTRAL LOUISIANA.
HARD FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT WITH
TEMPERATURES FORECAST TO FALL INTO THE TEENS ACROSS THE ARKLATEX.
COULD SEE TEMPERATURES REMAINING BELOW FREEZING THROUGHOUT THE DAY
ON MONDAY ACROSS THE INTERSTATE 30 CORRIDOR FOLLOWED BY HARD
FREEZE CONDITIONS AGAIN ON MONDAY NIGHT INTO TUESDAY.
GRADUAL WARMING TREND EXPECTED THROUGH THE MIDDLE OF THE WEEK WITH
PRECIPITATION RETURNING ON WEDNESDAY. ELEVATED PRECIPITATION COULD
PRESENT A MINOR FREEZING RAIN THREAT BY DAYBREAK WEDNESDAY MORNING
AS ARCTIC AIR RETREATS NORTH. HOWEVER...ANY FREEZING PRECIPITATION
SHOULD SHORT-LIVED AND TRANSITIONED TO ALL RAIN BY LATE-MORNING
WEDNESDAY AS TEMPERATURES CLIMB ABOVE FREEZING.
RAIN AND CLOUDS TO PERSIST THROUGH THE END OF THE WORK WEEK AS A
FRONTAL BOUNDARY STALLS ACROSS THE REGION. SURFACE LOW AND UPPER-
LEVEL TROUGH TO SWING EAST ACROSS THE REGION ON FRIDAY NIGHT INTO
SATURDAY ALLOWING FOR A CHANCE OF THUNDERSTORMS.
OTHERWISE...CONDITIONS TO IMPROVE LATE IN THE WEEKEND. /05/
&&
.AVIATION...
MVFR CIGS FOR KTXK/KELD/KMLU WILL LINGER IN NW FLOW WITH THESE
CLOUDS EXTENDING BACK ACROSS OK. THE FRONT IS SE OF OUR CWA AND SFC
WINDS ARE NW 15-20 KTS AND STILL GUSTING TO 25-30 KTS. GUSTS WILL
EASE UP SOME AFTER SUNSET...BUT KEEP UP ALL NIGHT 10-20KTS. OUR
CLIMB WINDS ARE NW 20-40KTS THROUGH THE LOW CLOUDS AND THEN VEER TO
W/SW FOR MID LEVELS. THE DEEPENING NW FLOW WILL PUSH OUT THE MVFR
CIGS BY 06/06Z. EXPECT HARD FREEZES FOR TWO NIGHTS AND EVEN HIGHS
BELOW FREEZING FOR AN EXTENDED PERIOD UNTIL AFTER NOON TUES. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 18 31 15 41 27 / 0 10 0 10 10
MLU 17 30 11 36 21 / 10 10 0 10 10
DEQ 13 26 10 39 24 / 0 10 0 10 10
TXK 12 25 13 38 28 / 0 10 0 10 10
ELD 14 26 10 37 22 / 10 10 0 10 10
TYR 15 30 15 43 33 / 0 0 0 10 10
GGG 16 30 13 43 29 / 0 10 0 10 10
LFK 20 35 15 46 32 / 0 10 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HARD FREEZE WARNING FROM 2 AM TO 9 AM CST MONDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: ARZ059-070>073.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-060-061.
LA...HARD FREEZE WARNING FROM 2 AM TO 9 AM CST MONDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>019-021.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ020-022.
OK...HARD FREEZE WARNING FROM 2 AM TO 9 AM CST MONDAY FOR THE
FOLLOWING ZONES: OKZ077.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...HARD FREEZE WARNING FROM 2 AM TO 9 AM CST MONDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151-153.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ149-152-165>167.
&&
05/24Hazardous weather outlook, Jan 5, 11:45 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CST SUN JAN 5 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HIGH PRESSURE WILL REBUILD ACROSS THE REGION TODAY. NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS OF 30 TO 35 MPH EXPECTED THROUGH THIS EVENING. THEN...TONIGHT A HARD FREEZE IS EXPECTED WITH LOWS FALLING INTO THE TEENS AREA WIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A HARD FREEZE IS EXPECTED AGAIN MONDAY NIGHT WITH LOWS FALLING INTO THE TEENS AREA WIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:57 PM CST | Wind Chill Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
Nearby
Hard Freeze Warnings in Texas, 2014Hard Freeze Warnings in Louisiana, 2014Hard Freeze Warnings in Arkansas, 2014Every hard freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.